Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 3, 2019, 3:14 PM MDT for 11 counties in Utah. It took effect at Oct 4, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2019, 3:14 PM MDT (21:14 UTC)
- In effect from
- Oct 4, 2019, 12:00 PM MDT
- Expired
- Oct 4, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 183 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS85 KSLC 032114 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 314 PM MDT Thu Oct 3 2019 UTZ484-488-489-494-498-041200- /O.UPG.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/ /O.NEW.KSLC.FW.W.0027.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 314 PM MDT Thu Oct 3 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488... 489...494 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts to around 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ495-040100- /O.CON.KSLC.FW.W.0026.000000T0000Z-191004T0100Z/ Color Country West Desert- 314 PM MDT Thu Oct 3 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest gusts to around 30-35 mph. * RELATIVE HUMIDITY...As low as 7-12 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
456 WWUS85 KSLC 040846 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 246 AM MDT Fri Oct 4 2019 UTZ484-488-489-494-498-042200- /O.CON.KSLC.FW.W.0027.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 246 AM MDT Fri Oct 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts to around 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
732 WWUS85 KSLC 042154 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 354 PM MDT Fri Oct 4 2019 UTZ484-488-489-494-498-050200- /O.CON.KSLC.FW.W.0027.000000T0000Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 354 PM MDT Fri Oct 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 488...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts to around 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions through early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 3, 10:59 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 3, 10:59 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1059 AM MDT Thu Oct 3 2019
.SYNOPSIS...An upper level low pressure system entering the
Pacific Northwest will generate an increasingly warm southwest
flow across Utah today. This low pressure will move east across
the Northern Rockies Friday. An associated weak cold front will
generate scattered showers across far northern Utah Friday, while
ushering in slightly below average temperatures heading into the
weekend.
&&
.DISCUSSION...An upper trough currently situated along the Pacific
Coast will move inland today and tonight, eventually ejecting
northeast through the northern Rockies Friday through Friday
night. The associated surface front is expected to push through
the forecast area during the day Friday with any appreciable
precipitation remaining confined along and north of I-80.
Winds behind the boundary are expected to become gusty, while
ahead of the boundary low RH values and gusty south to southwest
winds may result in areas of critical fire weather conditions.
In the near term the going forecast looks in good shape and no
updates are anticipated.
&&
.AVIATION...The SLC terminal will see VFR conditions throughout the
day with mostly clear skies. Light southeast winds are expected to
shift to the northwest between 19Z and 21Z. Brief periods of
northerly winds may develop early but should remain light. A diurnal
return to southeast winds is expected after 03z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday afternoon through Friday evening
for UTZ484-488-489-494-498.
Red Flag Warning until 7 PM MDT this evening for UTZ495.
WY...None.
&&
Seaman/Dewey
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 2, 3:34 PM MDT, 23 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 334 PM MDT Wed Oct 2 2019 UTZ001>016-019>021-517-518-WYZ021-031400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 334 PM MDT Wed Oct 2 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight A Hard Freeze is expected across the Cache Valley late tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical Fire Weather conditions are expected Thursday across southwest Utah due to increasing winds and low humidity. Friday, this threat shifts east and includes south central and east central Utah. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.